Queues with adaptable service speed

R. Bekker, O.J. Boxma, J.A.C. Resing

Research output: Contribution to JournalArticleAcademicpeer-review


In this paper, we consider various queueing models in which the server can work at two different service speeds. The speed of the server depends on either the number of customers or the workload. Our main interest is in the model in which service speed adaptations can take place only at the arrival instants of an external Poisson observer. Using insightful probabilistic arguments, we give the structure of the steady-state queue length and workload distributions in the various models. In addition, in case the service speed can only be adapted right after departure instants based on the number of customers, we provide explicit and intuitively appealing expressions for the steady-state distribution of the number of customers present. © 2008 VVS.
Original languageEnglish
Pages (from-to)441-457
JournalStatistica Neerlandica. Journal of the Netherlands Society for Statistics and Operations Research
Publication statusPublished - 2008

Bibliographical note



Dive into the research topics of 'Queues with adaptable service speed'. Together they form a unique fingerprint.

Cite this